Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 22, 2003, 12:43 PM EST for McIntosh County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2003, 12:43 PM EST (17:43 UTC)
- Expired
- Feb 22, 2003, 1:45 PM EST
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 116 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 11:55 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
748 WUUS52 KCHS 221743 SVRCHS GAC191-221845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1243 PM EST SAT FEB 22 2003 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST GEORGIA... * UNTIL 145 PM EST * AT 1240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 4 MILES NORTH OF COX...OR ABOUT 13 MILES NORTHWEST OF DARIEN...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... TOWNSEND AND COX... CRESCENT AND EULONIA... VALONA AND SHELLMAN BLUFF... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3159 8157 3143 8159 3126 8120 3158 8104 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:30 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 22, 9:30 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 AM EST SAT FEB 22 2003
PUBLIC...WILL MAKE NO CHANGES AT THIS TIME. NEW SWOMCD JUST ISSUED
SAYS NEW WW WILL BE ISSUED SHORTLY FOR OUR AREA. ZONE UPDATE LIKELY
SOON FOR NEW WW.
MARINE...CURRENT ADVISORIES AND WARNINGS IN GOOD SHAPE. NO CHANGES
TO MAKE THIS MORNING.
.CHS...
GA...TORNADO WATCH UNTIL 17Z FOR JENKINS...SCREVEN...BULLOCH...
CANDLER...EVANS...TATTNALL COUNTIES.
GALE WARNING AMZ374.
SMALL CRAFT ADVISORY AMZ354.
SC...TORNADO WATCH UNTIL 17Z FOR ALLENDALE AND HAMPTON COUNTIES.
SMALL CRAFT ADVISORY AMZ330-350-352.
WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
HSA/JCHazardous weather outlook, Feb 22, 7:15 AM EST, 5 hours 28 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-221200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 715 AM EST SAT FEB 22 2003 ...THERE IS A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON ACROSS ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY. AT THIS TIME...THE MOST SIGNIFICANT THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN AND FOR THE OHOOPEE RIVER AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD WARNING AND RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .LAKE WINDS...A WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE THIS AFTERNOON FOR SOUTH WINDS OF 20 TO 30 KNOTS. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE WEATHER....A GALE WARNING IS IN EFFECT FOR THE GEORGIA OFFSHORE WATERS FROM SAVANNAH TO THE ALTAMAHA SOUND OUT 20 TO 60 NM. SOUTH WINDS OF 30 TO 35 KNOTS ARE EXPECTED BY LATE AFTERNOON OR EARLY EVENING. REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL MARINE FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER NEAR JAMESTOWN AND THE OHOOPEE RIVER AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD WARNINGS AND RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED BY LATE MORNING.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:09 AM EST | Severe Thunderstorm Warning | CHS | Jenkins | 36 min |
| Feb 22, 11:34 AM EST | Severe Thunderstorm Warning | CHS | Candler, Tattnall | 41 min |
| Feb 22, 12:06 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Evans, Screven | 24 min |
| Feb 22, 12:12 PM EST | Severe Thunderstorm Warning | CHS | Liberty, Long | 48 min |
| Feb 22, 12:29 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham | 46 min |
| Feb 22, 12:50 PM EST | Severe Thunderstorm Warning | CHS | Chatham | 55 min |
| Feb 22, 12:58 PM EST | Severe Thunderstorm Warning | CHS | Liberty | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.